Alert archive / South Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Aberdeen, SD
NWS Aberdeen, SD issued this special weather statement at Jun 13, 2021, 1:15 PM CDT for Potter County, South Dakota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 1:15 PM CDT (18:15 UTC)
- Expired
- Jun 13, 2021, 1:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Aberdeen, SD
County Potter County, SD
The radar
The Aberdeen radar (KABR), 119 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 6.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 444 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600
WWUS83 KABR 131815
SPSABR
Special Weather Statement
National Weather Service Aberdeen SD
115 PM CDT Sun Jun 13 2021
SDZ016-034-036-131845-
Sully SD-Hyde SD-Potter SD-
115 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SULLY...NORTHWESTERN
HYDE AND SOUTHEASTERN POTTER COUNTIES UNTIL 145 PM CDT...
At 115 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cottonwood Lake Near Agar, or 9 miles south of Gettysburg, moving
east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Stone Lake and Cottonwood Lake Near Agar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Aberdeen.
&&
LAT...LON 4491 9957 4490 9957 4489 9956 4476 9949
4472 10001 4490 10008 4506 9965
TIME...MOT...LOC 1815Z 253DEG 28KT 4487 9990
$$
TMTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this special weather statement went out at Jun 13, 12:01 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 13, 12:01 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Aberdeen SD 1201 PM CDT Sun Jun 13 2021 .UPDATE... Issued at 1010 AM CDT Sun Jun 13 2021 Surface/low level trough across central South Dakota this morning, but more than likely its a weak push of warm advection responsible for morning convection near the Pierre area. A southwest component at 700mb and northwest at 500mb leading to a more or less eastward migration with individual cells moving southeast. Elevated CAPE maybe around 1000j/kg but thus far convection has been shallow and sub-severe. Updated POPs/Wx and Sky to account for adding storms to the forecast. && .SHORT TERM...(Today through Monday Afternoon) Issued at 451 AM CDT Sun Jun 13 2021 A weak trough will set up from southwest to northeast across the state today. There could be a few showers or thunderstorms across the southern tier of the forecast area associated with the trough through tonight. Any precip will have a difficult time overcoming the mid level dry air until later tonight. High pressure will also build back in at the sfc this evening. Needless to say, llm will be limited as will upper level support. Otherwise, expect above normal temperatures to persist under the upper ridge through the short term with highs in the upper 80s to 90s. .LONG TERM...(Monday Evening through Saturday) Issued at 451 AM CDT Sun Jun 13 2021 The main initial focus in the long range will be on the building heat early in the period followed by the potential for a bit a cooler trend toward the end of the week. Heights will be increasing Monday night into Tuesday and Wednesday as an upper level ridge builds across the Northern Plains. The eastern fringes of our CWA may still benefit from a slightly cooler trend on Tuesday as a cooler airmass associated with Canadian high pressure will be hanging on across the western Great Lakes westward through MN. Nevertheless, temps in the 90s for most the area Tuesday into Wednesday remain likely. Wednesday still looks to be hottest day of the period with readings pushing 100F as an afternoon thermal ridge sets up over our area. Some deterministic guidance is pushing a cold front down into our area as early as Wednesday afternoon, so this could have a play on temps and something to keep tracking the next couple days. There remains sporadic pcpn chances in the extended, especially toward the latter half of the term, but nothing to really get too excited about at this time in terms of it bringing anything meaningful to the forecast area. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1154 AM CDT Sun Jun 13 2021 Terminals KABR,KATY,KPIR,KMBG Terminals will remain VFR for VISBY/CIGS through the next 24-36 hours. Winds are northerly at KABR/KMBG and just turned at KPIR. Winds at KATY are southwest but will slowly shift around to northerly over the next few hours. All terminals will gradually see winds become more northeast to easterly into Monday. Elevated storms continue around the KPIR terminal, but there will be a period later this afternoon with less coverage, only to re-develop overnight. Confidence in coverage and location is not high enough to include in the KPIR terminal after this initial round of convection ends. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Connelly SHORT TERM...Wise LONG TERM...Vipond AVIATION...Connelly
Hazardous weather outlook, Jun 13, 8:50 AM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Aberdeen SD 850 AM CDT Sun Jun 13 2021 MNZ039-046-SDZ003>011-015>023-141400- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel- 850 AM CDT Sun Jun 13 2021 /750 AM MDT Sun Jun 13 2021/ This Hazardous Weather Outlook is for west central Minnesota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SDZ033>037-045-048-051-141400- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 850 AM CDT Sun Jun 13 2021 /750 AM MDT Sun Jun 13 2021/ This Hazardous Weather Outlook is for central South Dakota. .DAY ONE...Today and tonight. Isolated to scattered showers and thunderstorms will occur across portions of central South Dakota through the morning, and possibly into the afternoon hours. A few storms may produce small hail and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TMT
In the hours before
Special weather statement, Jun 13, 8:45 AM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
845 AM CDT Sun Jun 13 2021
SDZ034-035-131430-
Hughes SD-Sully SD-
845 AM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SULLY AND NORTH CENTRAL
HUGHES COUNTIES UNTIL 930 AM CDT...
At 845 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Sully Lake, or 13 miles west of Onida, moving
southeast at 25 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Onida, Blunt and Sully Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Aberdeen.
&&
LAT...LON 4458 10047 4466 10054 4475 10036 4476 10015
4465 9984 4437 10009
TIME...MOT...LOC 1345Z 295DEG 20KT 4463 10031
TMTSpecial weather statement, Jun 13, 1:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
115 PM CDT Sun Jun 13 2021
SDZ016-034-036-131845-
Sully SD-Hyde SD-Potter SD-
115 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SULLY...NORTHWESTERN
HYDE AND SOUTHEASTERN POTTER COUNTIES UNTIL 145 PM CDT...
At 115 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cottonwood Lake Near Agar, or 9 miles south of Gettysburg, moving
east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Stone Lake and Cottonwood Lake Near Agar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Aberdeen.
&&
LAT...LON 4491 9957 4490 9957 4489 9956 4476 9949
4472 10001 4490 10008 4506 9965
TIME...MOT...LOC 1815Z 253DEG 28KT 4487 9990
TMTThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:45 AM CDT | Special Weather Statement | ABR | Sully | 45 min |
| Jun 13, 1:19 PM CDT | Special Weather Statement | ABR | Sully | 26 min |
| Jun 13, 1:45 PM CDT | Special Weather Statement | ABR | Sully | 30 min |
| Jun 13, 2:04 PM CDT | Special Weather Statement | ABR | Dewey | 26 min |
Nearby
Special Weather Statements in South Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.